Hi i'm on aviane birth control and i got my period a week early and now i'm on my sugar pill and i am still having brown discharge. how long should that last? will it go away when i go back to m active pill ( sunday)
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 22 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
3k viewsAnswered >2 years ago
Last updated Mar 31, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.